MAUDE Adverse Event Report: COVIDIEN ABRE VENOUS SELF-EXPANDING STENT SYSTEM; STENT, ILIAC VEIN

COVIDIEN ABRE VENOUS SELF-EXPANDING STENT SYSTEM; STENT, ILIAC VEIN
Catalog Number AB9U12120090
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that a patient underwent treatment for a lesion in the left mid and distal common and external iliac vein using a 12x120mm abre stent.The lesion exhibited 90% stenosis over an 80mm length, with a vessel diameter of approximately 10mm.Minimal vessel tortuosity and minimal vessel calcification was reported.There were abnormalities in relation to anatomy, with tumor compression of left common and external iliac vein reported.A 10fr non-medtronic sheath was used.The vessel was pre-dilated with a 12x40mm non-medtronic pta dilatation catheter.Physician crossed lesion easily despite compression.The abre stent was placed across lesion without delivery issues.After placement, severe compression and deformation of the distal segment of the stent were observed, including pancaking and incomplete opening, as confirmed by intravascular ultrasound and venography, which also showed delayed contrast washout indicating flow-limiting compression.The vessel was post-dilated with 12x40mm non-medtronic pta dilatation catheter, then just the distal portion of stent was post dilated with a 14x40 non-medtronic pta dilatation catheter, but severe compression persisted.The compressed segment was relined with a non-medtronic balloon-expandable stent graft to provide greater radial force, resulting in improved final outcome without patient impact.
 
Additional Manufacturer Narrative
Image analysis: one image was provided for evaluation.In the image you can see the stent does not appear to have fully expanded.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ABRE VENOUS SELF-EXPANDING STENT SYSTEM
Common Device Name
STENT, ILIAC VEIN
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key24161304
Report Number2183870-2026-00032
Device Sequence Number9112819
Product Code QAN
UDI-Device Identifier00643169796256
UDI-Public(01)00643169796256(17)280921(10)C186168
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P200026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAB9U12120090
Device Lot NumberC186168
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2026
Supplement Date Received by Manufacturer03/09/2026
Initial Report FDA Received Date01/23/2026
Supplement Report FDA Received Date04/03/2026
Date Device Manufactured09/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexFemale
Patient Weight67 KG